MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC NAVIGATED NIM-SPINE PEDICLE ACCESS SYSTEM KIT; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MEDTRONIC NAVIGATION, INC NAVIGATED NIM-SPINE PEDICLE ACCESS SYSTEM KIT; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 9733497
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation system used during a sacroiliac and thoracolumbar procedure.It was reported that the handle of needle broke off the cannula while being hammered into pedicle of lumbar spine.There was no reported harm to the patient present, and there was a delay of less than one hour.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Add'l information was received.It was actually just the locking mechanism on the top of the cannula where it attaches to the navigated nim handle that broke.The pedicle was particularly hard bone and dr (b)(6) was trying to extract the cannula with the nav handle (there is no other handle supplied to remove it).He applied a twisting motion to the handle which broke the connection.He did this subsequently with two more nav pak needles.No harm or injury was done to the patient.The cannula was eventually extracted with a roberts forceps and mallet.

Brand Name
NAVIGATED NIM-SPINE PEDICLE ACCESS SYSTEM KIT
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key10879836
Report Number1723170-2020-03058
Device Sequence Number3254638
Product Code MAX
UDI-Device Identifier00643169555495
UDI-Public00643169555495
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K131425
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2021
Device Model Number9733497
Device Catalogue Number9733497
Device Lot Number191209
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2020
Supplement Date Received by Manufacturer12/03/2020
Initial Report FDA Received Date11/20/2020
Supplement Report FDA Received Date12/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR